Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Rationality problem of three-dimensional purely monomial group actions: the last case


Authors: Akinari Hoshi and Yuichi Rikuna
Journal: Math. Comp. 77 (2008), 1823-1829
MSC (2000): Primary 14E08, 12F12; Secondary 13A50, 14E07, 20C10
DOI: https://doi.org/10.1090/S0025-5718-08-02069-3
Published electronically: January 28, 2008
MathSciNet review: 2398796
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A $ k$-automorphism $ \sigma$ of the rational function field $ k(x_1,\dots ,x_n)$ is called purely monomial if $ \sigma$ sends every variable $ x_i$ to a monic Laurent monomial in the variables $ x_1,\dots ,x_n$. Let $ G$ be a finite subgroup of purely monomial $ k$-automorphisms of $ k(x_1,\dots ,x_n)$. The rationality problem of the $ G$-action is the problem of whether the $ G$-fixed field $ {{k}\left({{x_1},\dots,{x_n}}\right)^{G}} $ is $ k$-rational, i.e., purely transcendental over $ k$, or not. In 1994, M. Hajja and M. Kang gave a positive answer for the rationality problem of the three-dimensional purely monomial group actions except one case. We show that the remaining case is also affirmative.


References [Enhancements On Off] (What's this?)

  • 1. H. Ahmad, M. Hajja, and M. Kang, Rationality of some projective linear actions, J. Algebra 228 (2000), no. 2, 643-658. MR 1764585 (2001e:12003)
  • 2. M. Hajja, Rationality of finite groups of monomial automorphisms of $ k(x,y)$, J. Algebra 109 (1987), no. 1, 46-51. MR 898335 (88j:12002)
  • 3. M. Hajja and M. Kang, Finite group actions on rational function fields, J. Algebra 149 (1992), no. 1, 139-154. MR 1165204 (93d:12009)
  • 4. M. Hajja and M. Kang, Three-dimensional purely monomial group actions, J. Algebra 170 (1994), no. 3, 805-860. MR 1305266 (95k:12008)
  • 5. C. U. Jensen, A. Ledet, and N. Yui, Generic polynomials, Constructive aspects of the inverse Galois problem, Mathematical Sciences Research Institute Publications, vol. 45, Cambridge University Press, Cambridge, 2002. MR 1969648 (2004d:12007)
  • 6. I. Kersten, Noether's problem and normalization, Jahresber. Deutsch. Math.-Verein. 100 (1998), no. 1, 3-22. MR 1617295 (99h:12003)
  • 7. H. Kuniyoshi, On a problem of Chevalley, Nagoya Math. J. 8 (1955), 65-67. MR 0069160 (16:993d)
  • 8. B. È. Kunyavskiı, Three-dimensional algebraic tori, Translated in Selecta Math. Soviet. 9 (1990), no. 1, 1-21. MR 1032541 (91g:14050)
  • 9. H. W. Lenstra, Rational functions invariant under a finite abelian group, Invent. Math. 25 (1974), 299-325. MR 0347788 (50:289)
  • 10. M. Lorenz, Multiplicative invariant theory, Encyclopaedia of Mathematical Sciences vol. 135, Invariant Theory and Algebraic Transformation Groups VI. Springer-Verlag, Berlin, 2005. MR 2131760 (2005m:13012)
  • 11. K. Masuda, On a problem of Chevalley, Nagoya Math. J. 8 (1955), 59-63. MR 0069159 (16:993c)
  • 12. E. Noether, Gleichungen mit vorgeschriebener Gruppe, Math. Ann. 78 (1918), 221-229. MR 1511893
  • 13. J.-P. Serre, Topics in Galois theory, Research Notes in Mathematics, vol. 1, Jones and Bartlett Publishers, Boston, MA, 1992. MR 1162313 (94d:12006)
  • 14. J.-P. Serre, Cohomological invariants, Witt invariants, and trace forms, Notes by Skip Garibaldi. Univ. Lecture Ser., 28, Cohomological invariants in Galois cohomology, 1-100, Amer. Math. Soc., Providence, RI, 2003. MR 1999384
  • 15. R. G. Swan, Noether's problem in Galois theory, Emmy Noether in Bryn Mawr (Bryn Mawr, Pa., 1982), 21-40, Springer, New York-Berlin, 1983. MR 713790 (84k:12013)
  • 16. K. Tahara, On the finite subgroups of $ \mathrm{GL}(3,\mathbb{Z})$, Nagoya Math. J. 41 (1971), 169-209. MR 0272910 (42:7791)
  • 17. V. E. Voskresenskiı, On two-dimensional algebraic tori, Izv. Akad. Nauk SSSR Ser. Mat. 29 (1965), 239-244. MR 0172881 (30:3097)
  • 18. V. E. Voskresenskiı, On two-dimensional algebraic tori II, Izv. Akad. Nauk SSSR Ser. Mat. 31 (1967), 711-716. MR 0214597 (35:5446)
  • 19. V. E. Voskresenskiı, Algebraic groups and their birational invariants, Translations of Mathematical Monographs, vol. 179. American Mathematical Society, Providence, RI, 1998. MR 1634406 (99g:20090)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 14E08, 12F12, 13A50, 14E07, 20C10

Retrieve articles in all journals with MSC (2000): 14E08, 12F12, 13A50, 14E07, 20C10


Additional Information

Akinari Hoshi
Affiliation: Department of Mathematics, School of Education, Waseda University, 1–6–1 Nishi-Waseda Shinjuku-ku, Tokyo 169–8050, Japan
Email: hoshi@ruri.waseda.jp

Yuichi Rikuna
Affiliation: Department of Applied Mathematics, School of Fundamental Science and Engineering, Waseda University, 3–4–1 Ohkubo Shinjuku-ku, Tokyo 169-8555, Japan
Email: rikuna@moegi.waseda.jp

DOI: https://doi.org/10.1090/S0025-5718-08-02069-3
Received by editor(s): December 8, 2006
Received by editor(s) in revised form: April 30, 2007
Published electronically: January 28, 2008
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society